Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 114, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 4, 2016, 5:58 PM CDT for Black Hawk County, Bremer County, Butler County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 5:58 PM CDT (22:58 UTC)
- Expired
- Aug 4, 2016, 6:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA
The radar
The Des Moines radar (KDMX), 152 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 4:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 500 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448 WUUS53 KDMX 042258 SVRDMX IAC013-017-023-042345- /O.NEW.KDMX.SV.W.0114.160804T2258Z-160804T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 558 PM CDT THU AUG 4 2016 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA... NORTHERN BLACK HAWK COUNTY IN NORTHEASTERN IOWA... BREMER COUNTY IN NORTHEASTERN IOWA... * UNTIL 645 PM CDT * AT 558 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAVERLY... MOVING EAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... WATERLOO...CEDAR FALLS...WAVERLY...SUMNER...DENVER...TRIPOLI... SHELL ROCK...WATERLOO MUNICIPAL AIRPORT...JANESVILLE...DUNKERTON... READLYN...PLAINFIELD...FREDERIKA AND WAVERLY MUNICIPAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4262 9269 4291 9263 4291 9208 4248 9208 TIME...MOT...LOC 2258Z 288DEG 48KT 4279 9249 HAIL...<.75IN WIND...60MPH $$ COGIL
2 follow-up statements
324
WWUS53 KDMX 042324
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT THU AUG 4 2016
IAC023-042334-
/O.CAN.KDMX.SV.W.0114.000000T0000Z-160804T2345Z/
BUTLER IA-
624 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTLER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN IOWA.
LAT...LON 4259 9255 4266 9255 4282 9236 4291 9221
4291 9208 4248 9208
TIME...MOT...LOC 2324Z 288DEG 32KT 4272 9222
$$
IAC013-017-042345-
/O.CON.KDMX.SV.W.0114.000000T0000Z-160804T2345Z/
BLACK HAWK IA-BREMER IA-
624 PM CDT THU AUG 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN BLACK HAWK AND BREMER COUNTIES...
AT 624 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TRIPOLI...OR
12 MILES EAST OF WAVERLY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...WAVERLY...SUMNER...DENVER...TRIPOLI...
WATERLOO MUNICIPAL AIRPORT...JANESVILLE...DUNKERTON AND READLYN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4259 9255 4266 9255 4282 9236 4291 9221
4291 9208 4248 9208
TIME...MOT...LOC 2324Z 288DEG 32KT 4272 9222
HAIL...<.75IN
WIND...60MPH
$$
COGIL566
WWUS53 KDMX 042339
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT THU AUG 4 2016
IAC013-017-042348-
/O.EXP.KDMX.SV.W.0114.000000T0000Z-160804T2345Z/
BLACK HAWK IA-BREMER IA-
639 PM CDT THU AUG 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BLACK HAWK AND BREMER
COUNTIES WILL EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN IOWA.
LAT...LON 4259 9255 4266 9255 4282 9236 4291 9221
4291 9208 4248 9208
TIME...MOT...LOC 2338Z 288DEG 48KT 4266 9198
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:46 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 4, 3:46 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 346 PM CDT Thu Aug 4 2016 .SHORT TERM.../Tonight/ Issued at 345 PM CDT Thu Aug 4 2016 Main Impact: Strong to severe thunderstorms Confidence: High Ongoing showers and storms continue along a cold front extending from western Wisconsin, through Iowa, and into the Oklahoma panhandle. Damaging winds looks to be the primary threat as DCAPE values exceed 1000 j/kg. With dewpoints in the mid to upper 70s, instability not an issue as MUCAPE values exceed 3000 j/kg. Bulk shear values notably higher across northeastern Iowa, where they range in the 30 to 40 kt zone. In contrast, bulk shear values in SE Iowa struggle to reach 20 kts. SPC Mesoanalysis places PWAT values around 2 inches and warm cloud depths nearing 4000m, so heavy rainfall threat mention warranted. Have widespread 0.5 to 1 inch of QPF, with amounts increasing to the northeast...These amounts may need to be bumped up on a local-scale as confidence in location of taller storms develop. .LONG TERM.../Friday through Thursday/ Issued at 345 PM CDT Thu Aug 4 2016 Friday through Sunday... Main Impact: Cooler temperatures, rain south Confidence: High High pressure will surge in off the Dakotas towards the upper Midwest throughout the weekend. 850mb temps will drop from around +20C to +23C on Thursday, to +14C to +17C by Friday afternoon. Forecast soundings saturate mid to upper levels throughout the weekend. Tracing back to the source region from this clouds, vis sat and water vapor imagery suggest moisture is there, so confidence high in at least some clouds through the weekend to support keeping temps down. As for the rainfall south, models keep PWATs over 1.5 inches...+1 to +2 std dev...hanging around northeastern Kansas into northern Missouri, grazing far southern Iowa. Through midweek, the models have trended further south with this moisture each and every run...and the 12z suite finally seems to be honing in on a more consensus solution. Monday and beyond... Main Impact: Increasing temps/heat Confidence: Medium Monday looks to be a transition day as Iowa begins to see return flow with high pressure over the SErn CONUS. A thermal ridge building over the intermountain west is progged to come crashing over Iowa by mid-week...ushering in 850mb temps in the +21C to +24C range. Cloud cover may hamper max temps, but sfc dwpts in the 70s will re-open Iowa to heat impact concerns. && .AVIATION.../For the 18Z TAFS through 18Z Friday afternoon/ Issued at 1233 PM CDT Thu Aug 4 2016 A storm currently to move through KALO at TAF period onset, otherwise more widespread activity is expected by late this afternoon into the evening hours possibly impacting all TAF sites as a frontal boundary sweeps through IA. This will shift winds around to the north. Could have a mid-level CU field in place through the day Friday. && .DMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT this evening for Adair-Adams- Appanoose-Audubon-Boone-Carroll-Cass-Clarke-Dallas-Davis-Decatur- Greene-Guthrie-Jasper-Lucas-Madison-Mahaska-Marion-Marshall- Monroe-Polk-Poweshiek-Ringgold-Story-Tama-Taylor-Union-Wapello- Warren-Wayne. && SHORT TERM...Kotenberg LONG TERM...Kotenberg AVIATION...Beerends
Hazardous weather outlook, Aug 4, 4:01 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 401 PM CDT THU AUG 4 2016 IAZ045-057-058-070>072-081>086-092>097-052115- CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE- LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 401 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG WITH STRONG WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ046>050-059>062-073>075-052115- GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK- WARREN-MARION-MAHASKA- 401 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG TO SEVERE WITH DAMAGING WINDS AND HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER STORM AND OR HEAVY RAINFALL REPORTS ARE APPRECIATED. IAZ004>007-015>017-023>028-034>039-052115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK- 401 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG TO SEVERE WITH DAMAGING WINDS AND HEAVY RAINFALL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER STORM AND OR HEAVY RAINFALL REPORTS ARE APPRECIATED. IAZ033-044-052115- SAC-CRAWFORD- 401 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG WITH STRONG WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 4, 12:20 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1220 PM CDT THU AUG 4 2016
IAZ028-038-039-050-041815-
BREMER IA-TAMA IA-BLACK HAWK IA-GRUNDY IA-
1220 PM CDT THU AUG 4 2016
...GUSTY WINDS AND HEAVY RAINFALL HEADING TOWARD WATERLOO...
AT 1218 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CEDAR FALLS...MOVING SOUTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL IS ALSO EXPECTED WITH PONDING OF WATER ON
ROADWAYS POSSIBLE. A QUICK HALF INCH TO ONE INCH OF RAINFALL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATERLOO...CEDAR FALLS...EVANSDALE...JESUP...LA PORTE CITY...
HUDSON...REINBECK...DIKE...ELK RUN HEIGHTS...WATERLOO MUNICIPAL
AIRPORT...CROSSROADS MALL...UNI-DOME AND MCLEOD CENTER...
JANESVILLE...WASHBURN...RAYMOND...GILBERTVILLE...MORRISON...TF CLARK
STATE PARK AND GEORGE WYTH STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4230 9207 4230 9230 4225 9230 4220 9254
4243 9280 4256 9265 4256 9255 4263 9256
4270 9247 4249 9208 4247 9208 4247 9206
TIME...MOT...LOC 1718Z 309DEG 20KT 4257 9254
BEERENDSSpecial weather statement, Aug 4, 1:42 PM CDT, 4 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
142 PM CDT THU AUG 4 2016
IAZ039-041930-
BLACK HAWK IA-
142 PM CDT THU AUG 4 2016
...GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL POSSIBLE...
AT 141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA PORTE CITY...OR 10 MILES SOUTHEAST OF WATERLOO...MOVING SOUTHEAST
AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL DROPPING A QUICK INCH OF RAIN IS ALSO
POSSIBLE. SOME PONDING OF WATER IS POSSIBLE ON ROADWAYS AND IN
DITCHES.
LOCATIONS IMPACTED INCLUDE...
EVANSDALE...JESUP...LA PORTE CITY...ELK RUN HEIGHTS...WASHBURN...
RAYMOND AND GILBERTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4230 9241 4231 9243 4254 9216 4250 9208
4247 9208 4247 9206 4230 9207
TIME...MOT...LOC 1841Z 304DEG 16KT 4238 9221
BEERENDSSpecial weather statement, Aug 4, 2:00 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 200 PM CDT THU AUG 4 2016 IAZ059-060-041930- DALLAS IA-POLK IA- 200 PM CDT THU AUG 4 2016 ...GUSTY WINDS TO 50 MPH POSSIBLE WITH HEAVY RAIN... AT 200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WOODWARD...OR 7 MILES SOUTHEAST OF PERRY...MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... JOHNSTON...GRIMES...PERRY...POLK CITY...GRANGER...WOODWARD... SAYLORVILLE LAKE...BIG CREEK LAKE...MINBURN...BOUTON AND BIG CREEK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4171 9408 4186 9409 4186 9371 4169 9370 TIME...MOT...LOC 1900Z 268DEG 28KT 4178 9398 BEERENDS
Local storm report, Aug 4, 3:01 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
301 PM CDT THU AUG 4 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TSTM WND DMG WATERLOO 42.50N 92.36W
08/04/2016 BLACK HAWK IA BROADCAST MEDIA
LARGE TREE DOWN ON SOME POWER LINES. DELAYED
REPORT.
&&
MJBSpecial weather statement, Aug 4, 5:16 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 516 PM CDT THU AUG 4 2016 IAZ035-036-045>047-057>059-070-071-050030- WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS- ADAIR- INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...CARROLL... JEFFERSON...BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA... BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC...GREENFIELD... STUART...ADAIR...FONTANELLE 516 PM CDT THU AUG 4 2016 ...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS... CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL CLOUDS. USUALLY...THESE FUNNEL CLOUDS FORM FROM SHOWERS AND WEAK THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE IMMEDIATELY REPORT IT TO THE NATIONAL WEATHER SERVICE. IF A TORNADO WARNING WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION. FOWLE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:09 AM CDT | Special Weather Statement | DMX | Cerro Gordo | 36 min |
| Aug 4, 10:37 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 38 min |
| Aug 4, 11:10 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin, Grundy | 65 min |
| Aug 4, 12:20 PM CDT | Special Weather Statement | DMX | Black Hawk | 55 min |
| Aug 4, 1:28 PM CDT | Heat Advisory | DMX | Adair, Adams, Appanoose, Audubon, Boone, Carroll and 24 more | 6 hr |
| Aug 4, 1:42 PM CDT | Special Weather Statement | DMX | Black Hawk | 48 min |
| Aug 4, 2:00 PM CDT | Special Weather Statement | DMX | Dallas | 30 min |
| Aug 4, 4:23 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall | 37 min |
| Aug 4, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 55 min |
| Aug 4, 5:05 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Hamilton, Hardin, Wright | 40 min |
| Aug 4, 6:52 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Jasper, Marshall, Poweshiek, Story, Tama | 68 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.